MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC. MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET; FILTER, INFUSION LINE
Catalog Number MX448HFB
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the medex¿ ultra¿ small bore extension set filter disconnected from the patient immediately upon use.It was reported that medical intervention was required, but it was unclear what the intervention was.No patient injury was reported.See mfr: 3012307300-2017-00868 and 3012307300-2017-00870.
 
Additional Manufacturer Narrative
(b)(4) unused devices were returned for evaluation.Visual inspection of the devices showed that the (b)(4) devices were found to be acceptable.Functional testing involved a water leak test on the five devices and were found to be acceptable.(b)(4) devices from a similar lot were inspected and tested and found acceptable.A review of investigation activity documents was conducted and found acceptable.A review of the device history record for the relevant lot was conducted and found acceptable.A review of the assembly process was conducted and was confirmed to be adequate.Based on the evidence, the complaint was unable to be confirmed.The devices received for analysis did not leak or disconnect.There was no evidence to suggest there was an intrinsic defect in the devices.

Brand Name
MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6508915
Report Number3012307300-2017-00869
Device Sequence Number13817460
Product Code FPB
UDI-Device Identifier10351688507457
UDI-Public10351688507457
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2017
Device Catalogue NumberMX448HFB
Device Lot Number3341503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;